Hail, Mills
- When
- April 30, 5:05 AM CST
- Where
- Mills County, 2 mi N of Glenwood
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.083, -95.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 2:25 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT WED APR 30 2003 IN NEAR TERM PERIODS OF THUNDERSTORMS LIKELY DURING MRNG HOURS WITH STRONG POSITIVE THETA E ADVECTION OVER WARM FRONT. AREAS OF HEAVY RAIN ESPCLY FM ACROSS NE AND E CNTRL NEB INTO W CNTRL IA. WILL NOT GO WITH FLOOD BUT CONTINUE TO HANDLE WITH FFWS AND STAEMENTS AS NEED. BASED ON EXPECTED POSITION OF FRONTAL BNDRY AND FORECAST CAPE APPEARS NOW THAT MAIN CONCERN FOR SVR WEATHER THREAT DURING AFTN AND EVE HOURS MAY BE SHIFTING MORE TOWARD SE NEB AND SW IA. AFTER FIRST PTN OF EVENING BNDRY SHIFTS SEWD WITH TSTMS POTENTIAL DIMINISHING OVER ALL OF THE AREA AFT 06Z WITH LINGERING SHOWERS. COOLER THU WITH SMALL CHC OF SHOWERS IN THU NRN ZONES IN COLD ADVECTION PATTERN AS WEAK SHORTWAVE CROSSES AREA. SFC RIDGE BUILDS SWD ACROSS REGION THU NITE INTO FRI FOR MAINLY DRY CONDITONS. RETURN FLOW STARTS TO DEVELOP FRI NIGHT AND SAT. HOWEVER APPEARS MAIN POTENTIAL FOR NEXT SGFNT CHC FOR SHOWERS AND THUNDERSTORMS WILL START MORE IN THE SAT NIGHT AND SUN PERIOD AS NEXT VIGOROUS SHORTWAVE AND SFC LOW MOVE INTO NRN PLAINS INTERACT WITH LOW LEVEL WARM MOIST ADVECTION. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 AM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY IN EASTERN NEBRASKA AND SOUTHWEST IOWA...MAINLY TO THE SOUTH OF A LINE FROM COLUMBUS TO ONAWA. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE PRIMARY HAZARDS. HOWEVER A FEW TORNADOES ARE POSSIBLE ESPECIALLY ALONG AND SOUTH OF A LINE FROM AROUND FAIRBURY TO RED OAK. IN THIS AREA WIND SHEAR WILL COMBINE WITH MOIST AND VERY UNSTABLE AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL THUNDERSTORMS AS A LOW PRESSURE IN WESTERN KANSAS MOVES NORTHEAST ALONG A WARM FRONT EXTENDING ACROSS SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE INTO THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF A FAIRBURY NEBRASKA TO RED OAK IOWA LINE. IN ADDITION TO THE RISK OF SEVERE WEATHER...AREAS OF HEAVY RAINFALL WITH THUNDERSTORMS OVERNIGHT HAVE GENERATED SOME FLOODING THIS MORNING IN PORTIONS OF EASTERN NEBRASKA. THE POTENTIAL FOR AREAS OF HEAVY RAIN WILL CONTINUE THIS MORNING MAINLY NORTH OF A LINE FROM SEWARD TO RED OAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A HIGH LIKELIHOOD THAT STORM SPOTTER ACTIVATION WILL BE NEEDED TODAY IN EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE POTENTIAL FOR SPOTTER ACTIVATION WILL CONTINUE IN PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. GW
The Omaha radar (KOAX), 57 km away, was scanning. The volume nearest the first event began at 11:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350030.